I have been experiencing headaches and sickness which seem to coincide with my periods
Hi I have been experiencing headaches and sickness which seem to coincide with my periods. My doctor thinks I have migraine, but the anti-migraine tablets that I have been given make me feel ill. Is it possible that these headaches are connected to my hormones, and is there anything else I can do about them?
@garima Hi What you describe is known as “menstrual migraine”. The exact cause is not known, but it appears the migraine attacks are triggered by the falling oestrogen level that occurs just before or around the time your period starts. The best way to correct this problem is to use a “top-up” dose of oestrogen to prevent the levels falling too quickly. This is most easily achieved by applying a 40 or 50 mcg transdermal oestradiol patch a day or two before your period is due. You can remove this after three and a half days, or apply another patch if you get migraine more than a day or two into your period. Patches can also be used to help premenstrual symptoms such as depression or irritability. Again, they can be applied just before or when the symptoms arise, usually during the 5 – 7 days before menstruation, and continued for a day or two into the period.